MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)

MERIT MEDICAL SYSTEMS INC SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Catalog Number R2275
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920)
Health Effect - Clinical Codes Dyspnea (1816); Pain (1994); Pleural Effusion (2010); Pneumothorax (2012); Discomfort (2330); Perforation of Esophagus (2399)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that two days after a ctif procedure the patient returned to the hospital with shortness of breath.A pneumothorax was diagnosed and a chest tube was placed, no leak from the newly created valve was diagnosed.Patient was discharged but still having some minor breathing issues.Upon discussing details of the patient, the physician did not suspect there was anything specific related to the tif that may have caused the pneumothorax.A ct scan was completed afternoon of 10/4/24 - with the new imaging he was more suspicious there could be some kind perforation in the esophagus leading to the pleural effusion.No update on the status of the patient, but they are currently at home.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the complaint database was performed and no similar complaints for this lot number were found.A review of the device history record was performed and no exception documents were identified.
 
Additional Manufacturer Narrative
Additional information : updating e clinical code to include 2399 - as requested by fda.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84084
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84084
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84084
8012531600
MDR Report Key20407375
Report Number1721504-2024-00078
Device Sequence Number15018210
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public810275014011
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Catalogue NumberR2275
Device Lot Number403868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/08/2024
10/15/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/15/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown